Gastroenterology Community
Risperdal and Depakote causing acid reflux?
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Risperdal and Depakote causing acid reflux?

For the past two weeks I have been taking Risperdal and Depakote and have had terrible symptoms of acid reflux. Nausea, vomitting, belching, dizziness, etc. I have never had these sort of symptoms before. Could taking these medications together cause these symptoms? I have taken Risperdal in conjunction with other medications previously and have had no problems.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
I have been taking Depokote for about 2 months now and have experienced a marked increase in GERD. I have been taking Welbuterin now for about 6 months.

Immediately upon initially taking Depokote (two months ago and ongoing since then) I started feeling GERD down in my stomach area (perhaps at my Esophagus/stomach LES). But three times in the last month, I have been woken up in the middle of sleeping by acid flowing to my throat  and when I sit up it goes to my vocal folds and down my wind pipe. It is excruciating. I feel it all the way to inside my lungs. I cough and that makes it worse. I just have to wait it out. It takes several hours to come right. Really nasty hell like.

This that it goes down my throat happened 10 years ago, when I was 30 pounds heavier. I took Prilosec and then Nexium and it solved the problem then. Now (I am normal weight now), when I remember, I take Pepcid AC and it seems to solve the problem for the next night. I am thinking of taking Prilosec or Nexium to permanently stop this from happening. What do you think?

I really have found that Depokote helps me with dealing with my anger and with life in ways that I don't understand at all. So I want to keep this up.

I will talk with my psychiatrist about adding Nexium or some other remedy to the Depokote. The only other med I take is Welbutrin.

Thank you
Blank
Avatar_m_tn
In addition to the above, for the last week I have been experiencing bloating, belching, uncomfortable upper abdominal and lower abdominal, diarrhea. These symptoms could be due to a stomach infection or food poisoning. I seem to eat a little and become bloated quick.

Also, about my initial comment to the forum (above and five minutes ago), I want to add that last night I had about 2 cups of regular coke at about 9pm and went to bed at midnight and I was woken up at about 8 am with the GERD flowing to my throat. So it could be a simple diet change could solve this problem.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
168348_tn?1379360675
Blank
ChitChatNine
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_n_tn
Blank
cnoevl21